MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 04/17/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer reported that a patient had expired while being connected to our machine.No malfunction of the eeg device was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that a patient had expired while being connected to our machine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional narrative: on (b)(6) 2018, (b)(6) reported the ptz controls were off the screen.Service requested/performed: information was provided to the customer to get the controls back onto the screen and resolve the issue.There was a report of a patient death while connected to the machine.The customer was contacted multiple times to obtain additional information regarding the incident.Missing information: information regarding the patient incident is missing due to lack of customer response.Investigation result: the root cause of the ptz issue is due to user error/education.The customer was not aware of the steps to take to return the controls to the screen.The device was in use on a patient and there was a report of patient death.However, there was no information to indicate the patient death was due to a device malfunction or deficiency.This device is used for diagnostic purposes and not monitoring of vital signs.Per attached mdr decision tree, the ptz issue is not likely to cause or contribute to a death or serious injury.Based on the given information, this complaint record can be considered low risk and will be closed as no further investigation is needed at this time.Corrected information: date received by manufacturer: should be 04/17/2018 not 05/16/2018 as listed on mdr initial report additional information: date of this report, serial #, health professional? occupation, date user facility/importer became aware of the event type of report, approximate age of device, date report sent to fda, date report sent to manufacturer, date received by manufacturer, type of report, if follow-up, what type? additional information , correction, device evaluated by manufacturer? device manufacture date, event problem and evaluation codes, additional manufacturer narrative.The following fields are not applicable (n/a) to this report: the following fields contain no information (ni), as attempts to obtain information were made, but not provided: the customer did not initially respond to follow up requests.Contact with the customer was finally made, however, no information was provided.Age at time of event, date of birth, sex, weight, ethnicity, race, relevant tests/laboratory data, including dates, other relevant history, including preexisting medical conditions.

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7520252
Report Number8030229-2018-00158
Device Sequence Number1164712
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
Report Date (Section F) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/22/2019
Device Age34 MO
Event Location Hospital
Date Report to Manufacturer07/22/2019
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT APPLICABLE.
Outcome Attributed to Adverse Event Death;
Date Report Sent to FDA07/22/2019